# SDR 2003FA0001068

- Difficulty date: September 24, 2003
- Submitted: October 20, 2003
- Operation: General aviation
- Aircraft: N441JK
- Make and model: Cessna 441
- Aircraft serial: 4410197
- Engine: Garrtt TPE33110
- System (JASC): 7500 · Engine Bleed Air System
- Part: Clamp
- Part number: 24540100
- Condition: Cracked
- Location: Bleed Supply
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

REPORTED SMOKE IN COCKPIT UPON TAKEOFF.  A/C RETURNED IMMEDIATELY AND PERFORMED NORMAL LANDING.  INSP REVEALED A CRACKED V-BRAND CLAMP CONNECTING BLEED AIR SUPPLY LINES IN RT WING ROOT AREA ADJACENT TO SURFACE DEICE PRESSURE REGULATORS.  SMOKE WAS DETERMINED TO ORIGINATE FROM A PLASTIC/VINYL HOSE INSIDE CABIN ADJACENT TO FUSELAGE SKIN WHICH HAD BURNED AND MELTED. SUSPECT HEAT FROM BLEED AIR SUPPLY LINES CAUSED LOCAL AREA TO CONDUCT HEAT THROUGH THE SKIN TO THE EXTENT NECESSARY TO MELT THE TUBING.  INSP REVEALED NO OTHER APPARENT HEAT RELATED DAMAGE.  SUBMITTER NOTES THAT THE CRACK IN THE V-BAND CLAMP OCCURRED AT JUNCTION OF  BARREL BOLT, AND NO SAFETY DEVICES WERE INCORPORATED ON ANY OF CLAMPS IN AREA.
